Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 2, NWS Riverton, WY

August 10, 2019Fremont County, Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Aug 10, 2019, 2:51 PM MDT for Fremont County, Natrona County, Wyoming. It took effect at Aug 11, 2019, 1:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2019, 2:51 PM MDT (20:51 UTC)
In effect from
Aug 11, 2019, 1:00 PM MDT
Expired
Aug 12, 2019, 7:00 PM MDT
In force
30 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS85 KRIW 102051
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
251 PM MDT Sat Aug 10 2019

WYZ283-110900-
/O.UPG.KRIW.FW.A.0002.190811T1900Z-190812T0200Z/
/O.NEW.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/
Upper Wind River Basin/Wind River Basin-
251 PM MDT Sat Aug 10 2019

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from 1 PM to 8 PM MDT Sunday. the Fire
Weather Watch is no longer in effect.

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 283.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.

* WIND: Southwest 10 to 20 mph with gusts up to 35 mph.

* HUMIDITY: As low as 10 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ288-110900-
/O.UPG.KRIW.FW.A.0002.190811T1900Z-190812T0200Z/
/O.NEW.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/
East Wind River Mountains/South Shoshone NF-
251 PM MDT Sat Aug 10 2019

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from 1 PM to 8 PM MDT Sunday. the Fire
Weather Watch is no longer in effect.

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: West 15 to 25 mph with gusts up to 40 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-110900-
/O.UPG.KRIW.FW.A.0002.190811T1900Z-190812T0200Z/
/O.NEW.KRIW.FW.W.0002.190811T2200Z-190813T0100Z/
Natrona County/Casper BLM-
251 PM MDT Sat Aug 10 2019

...RED FLAG WARNING IN EFFECT FROM 4 PM SUNDAY TO 7 PM MDT
MONDAY...

The National Weather Service in Riverton has issued a Red Flag
Warning, which is in effect from 4 PM Sunday to 7 PM MDT Monday.
the Fire Weather Watch is no longer in effect.

* IMPACTS: Low Humidities and Strong Gusty Winds will create
  erratic fire behavior and new fire starts late Sunday afternoon
  and evening as well as Monday afternoon and early evening. There
  will be a break in the elevated fire weather conditions later
  Sunday night through Monday morning with winds decreasing along 
  with a relative humidity well above critical levels.

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

* WIND: West 10 to 20 mph with gusts up to 35 mph. 

* HUMIDITY: As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
6 follow-up statements
948 
WWUS85 KRIW 110907
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
307 AM MDT Sun Aug 11 2019

WYZ283-112200-
/O.CON.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/
Upper Wind River Basin/Wind River Basin-
307 AM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 283.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.

* WIND: Southwest 10 to 20 mph with gusts up to 30 mph.

* HUMIDITY: As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ288-112200-
/O.CON.KRIW.FW.W.0002.190811T1900Z-190812T0200Z/
East Wind River Mountains/South Shoshone NF-
307 AM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: Southwest 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-112200-
/O.CON.KRIW.FW.W.0002.190811T2200Z-190813T0100Z/
Natrona County/Casper BLM-
307 AM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM MDT MONDAY...

* IMPACTS: Low Humidities and Strong Gusty Winds will create
  erratic fire behavior and new fire starts late Sunday afternoon
  and evening, as well as Monday afternoon and early evening. There
  will be a break in the elevated fire weather conditions later
  Sunday night through Monday morning, with winds decreasing along
  with relative humidity well above critical levels. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

* WIND: West 10 to 20 mph with gusts up to 30 mph.

* HUMIDITY: As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
900 
WWUS85 KRIW 112210
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
410 PM MDT Sun Aug 11 2019

WYZ283-120200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/
Upper Wind River Basin/Wind River Basin-
410 PM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 283.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.

* WIND: West 15 to 20 mph with gusts up to 30 mph.

* HUMIDITY: As low as 13 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ288-120200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/
East Wind River Mountains/South Shoshone NF-
410 PM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 288.

* COUNTIES AFFECTED: 
  In Central WY...Fremont.
  In West Central WY...Sublette.

* WIND: West 15 to 25 mph with gusts up to 35 mph. At 3 pm, a wind
  gust of 39 mph was recorded at the Anderson Ridge Remote Weather
  Station near South Pass, during which time the relative humidity
  was 15 percent.

* HUMIDITY: As low as 14 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ280-120200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/
Natrona County/Casper BLM-
410 PM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT MONDAY...

* IMPACTS: Low Humidities and Strong Gusty Winds will create 
  erratic fire behavior and new fire starts. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

* WIND: West 5 to 15 mph with gusts up to 25 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
825 
WWUS85 KRIW 120141
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
741 PM MDT Sun Aug 11 2019

WYZ283-120245-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/
Upper Wind River Basin/Wind River Basin-
741 PM MDT Sun Aug 11 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

The red flag warning for the Wind River Basin will be allowed to
expire at 8 PM.

$$

WYZ288-120245-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-190812T0200Z/
East Wind River Mountains/South Shoshone NF-
741 PM MDT Sun Aug 11 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

The red flag warning for the eastern slopes of the Wind River
Mountains including South Pass will be allowed to expire at 8 PM.

$$

WYZ280-121345-
/O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/
Natrona County/Casper BLM-
741 PM MDT Sun Aug 11 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT MONDAY...

* IMPACTS: Low humidities and strong gusty Winds will create
  erratic fire behavior from any new fire starts.

* WHEN: Red flag conditions will subside this evening, but return
  Monday afternoon and last into the evening. 

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

* WIND: West 15 to 20 mph with gusts up to 30 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
992 
WWUS85 KRIW 121009
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
409 AM MDT Mon Aug 12 2019

WYZ280-122200-
/O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/
Natrona County/Casper BLM-
409 AM MDT Mon Aug 12 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities and Gusty Winds will create erratic fire
  behavior and new fire starts. 

* WHEN: Red flag conditions will return Monday afternoon and last 
  into the evening.

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

* WIND: West 10 to 15 mph with gusts up to 25 mph.

* HUMIDITY: As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
144 
WWUS85 KRIW 122116
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
316 PM MDT Mon Aug 12 2019

WYZ280-130100-
/O.CON.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/
Natrona County/Casper BLM-
316 PM MDT Mon Aug 12 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* IMPACTS: Low Humidities and Strong Gusty Winds will create
  erratic fire behavior and new fire starts. At 1500 this
  afternoon, the relative humidity at the Casper Natrona County
  Airport was 10 percent, coupled with a 40 mph wind gust.

* WHEN: Red flag conditions through this afternoon and last into 
  the evening.

* AFFECTED AREA: 
  In Central WY...Fire Weather Zone 280.

* COUNTIES AFFECTED: 
  In Central WY...Natrona.

* WIND: Northwest 15 to 25 mph with gusts up to 35 mph.

* HUMIDITY: As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now....or will shortly. A combination of strong
winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/riverton
598 
WWUS85 KRIW 130032
RFWRIW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Riverton WY
632 PM MDT Mon Aug 12 2019

WYZ280-130145-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-190813T0100Z/
Natrona County/Casper BLM-
632 PM MDT Mon Aug 12 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

The red flag warning in effect for the lower elevations of Natrona
County will be allowed to expire at 7 PM.

$$

http://weather.gov/riverton

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 10, 2:45 PM MDT, 6 minutes earlier.

Area forecast discussion, Aug 10, 2:45 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
245 PM MDT Sat Aug 10 2019

.SHORT TERM...Today and tonight

Northwest-oriented ridge axis remains over the Cowboy State today.
An upper low associated with a longwave trough just off the West
Coast, is beginning to make its way onshore this morning. This low
will slowly make its way over northern CA today and finally begin to
fill later this evening. Shortwaves further south over UT will make
their way over the western half of the forecast area this afternoon.
Apart from high clouds streaming over the area this morning, skies
are mostly clear. This will allow for differential heating to
initiate convection shortly after 18Z. Storm coverage will begin
along and west of a Cody to Rock Springs line through 21Z.
Thunderstorms will then encompass much of the forecast area, except
the far west, as storms move to the northeast. By 00Z Sunday, storms
will be along and east of an Alpine to Buffalo line. Moisture
remains readily available across the area, with Gulf moisture
confined to eastern WY. Locally heavy rain and gusty winds will be
possible with thunderstorms this afternoon and evening. Stronger
storms will be possible across the north, due to the increased shear
profiles with southeast sfc winds and higher dewpoints. Storms will
quickly end this evening from southwest to northeast, lasting over
Johnson County through 06Z. Low clouds will be possible once again
over Natrona County and southern Johnson County by the predawn hours
Sunday morning.

.LONG TERM...Sunday through Saturday

A cold front will push through the area Sunday, lowering humidities
and bringing breezy to gusty winds across the region. Temperatures
will not drop much and a Fire Weather Watch has been issued for
central areas due to the expected combination of low RH, warm temps,
and gusty winds.
After Sunday, zonal flow that slowly transitions into a weak ridge
will keep drier weather in the forecast through most of the week.
Relative humidities in the afternoons will be characteristically
low for this time of year with teen values expected in central and
southern Wyoming. Monday will also need to be watched as gusty
winds return and along with the low RH and warm temps will likely
elevate fire weather conditions again. By Thursday and Friday the
pattern begins to change as an upper trough moves from the west
coast eastward into Montana. As this change begins to take place
the northern mountains start to see some precipitation in the
afternoons again. Also with the trough, models are indication a
surface cold front will begin to move into the area by Friday
afternoon. Though subject to change this far out, the front looks
to be weak and may stall out over the state. Temperatures will be
around normal through the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)

Expect isolated to scattered thunderstorms to continue into early
evening along and east of the Divide. Will continue to have
mention of VCTS in the tafs east of the Divide until between
02Z-03Z time frame. Expect SHRA/TSRA to generally dissipate after
03Z tonight. VFR conditions will continue through the forecast
period. Have bumped up winds at most locations after 18Z Sunday
due to the approach of a cold front from the west-northwest of the
area. Have adjusted wind directions at KCOD and KWRL after 21Z
Sunday due to the expected cold front moving through those TAF
sites.

&&

.FIRE WEATHER...

...Fire Weather Watch in effect from Sunday afternoon and evening
for zones 280, 283 and 288...

Scattered thunderstorms will occur across the area this afternoon.
Some storms across the north could be strong. This activity will
end from southwest to northeast this evening, with storms lasting
through midnight over Johnson County. A cold front will move
across the area Sunday, ushering in drier air and gusty winds in
its wake. Thus, a Fire Weather Watch remains in effect for central
zones for Sunday afternoon and evening. Thunderstorms, some of
which could be strong, will be possible over zones 280 and 281
late Sunday afternoon. However, most of this activity is expected
further east out of the forecast area.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening
for WYZ280-283-288.

&&

SHORT TERM...LaVoie
LONG TERM...Bourque
AVIATION...Troutman
FIRE WEATHER...LaVoie
Hazardous weather outlook, Aug 10, 2:42 AM MDT, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
242 AM MDT Sat Aug 10 2019

WYZ001>020-022>030-110845-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
242 AM MDT Sat Aug 10 2019

...Fire Weather Watch for portions of central Wyoming Sunday
Afternoon and Evening...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight

Scattered afternoon and evening thunderstorms. Strong storms will
be possible over northern portions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...Elevated to critical fire weather conditions over
central and southern areas. Isolated to scattered afternoon and
early evening thunderstorms over eastern portions. Some
thunderstorms could be strong to possibly severe mainly over
Johnson County.

Monday through Thursday...Elevated to near-critical fire
conditions over central and southern portions.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Aug 10, 2:01 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Riverton WY
201 PM MDT Sat Aug 10 2019

WYZ003-004-102030-
North Big Horn Basin-Cody Foothills-
201 PM MDT Sat Aug 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
230 PM MDT...

At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Meeteetse, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Meeteetse around 215 PM MDT.
  Meeteetse Rim around 220 PM MDT.

Other locations impacted by this storm include Sunshine Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4451 10886 4418 10858 4404 10912 4405 10912
      4404 10913 4407 10918 4407 10919 4406 10920
      4407 10922 4412 10926 4421 10917 4423 10914
      4424 10914
TIME...MOT...LOC 2001Z 241DEG 19KT 4421 10900

Hulme
Special weather statement, Aug 10, 2:23 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Riverton WY
223 PM MDT Sat Aug 10 2019

WYZ003-004-102100-
North Big Horn Basin-Cody Foothills-
223 PM MDT Sat Aug 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BIG HORN AND EAST
CENTRAL PARK COUNTIES UNTIL 300 PM MDT...

At 222 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cody, moving northeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Powell around 300 PM MDT.

Other locations impacted by this storm include Park County
Fairgrounds and Cody Yellowstone Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4461 10836 4432 10917 4433 10917 4433 10921
      4449 10922 4450 10920 4449 10918 4449 10914
      4450 10914 4451 10915 4453 10916 4491 10863
TIME...MOT...LOC 2022Z 238DEG 25KT 4452 10899

Hulme
Special weather statement, Aug 10, 2:29 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Riverton WY
229 PM MDT Sat Aug 10 2019

WYZ030-102100-
East Sweetwater County-
229 PM MDT Sat Aug 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SWEETWATER COUNTY
UNTIL 300 PM MDT...

At 229 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wamsutter, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Wamsutter around 245 PM MDT.

Other locations impacted by this storm include Red Desert.

This includes Interstate 80 between mile markers 164 and 188.

LAT...LON 4159 10815 4173 10820 4189 10778 4166 10766
      4166 10793 4161 10793
TIME...MOT...LOC 2029Z 247DEG 14KT 4167 10805

Hulme
Local storm report, Aug 10, 2:32 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT SAT AUG 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             7 SW CODY               44.45N 109.15W
08/10/2019  M0.25 INCH       PARK               WY   TRAINED SPOTTER

            LARGEST STONES AROUND 3/8 INCH SIZE

&&

GSWANSON
Special weather statement, Aug 10, 2:42 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Riverton WY
242 PM MDT Sat Aug 10 2019

WYZ028-030-102115-
East Sweetwater County-Rock Springs and Green River-
242 PM MDT Sat Aug 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SWEETWATER COUNTY
UNTIL 315 PM MDT...

At 241 PM MDT, Doppler radar was tracking a strong thunderstorm near
Green River, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Rock Springs around 300 PM MDT.

Other locations impacted by this storm include Reliance and
Sweetwater County Fairgrounds.

This includes Interstate 80 between mile markers 86 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4155 10956 4194 10938 4182 10903 4150 10932
      4150 10942
TIME...MOT...LOC 2041Z 207DEG 22KT 4158 10941

Troutman
Special weather statement, Aug 10, 2:46 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Riverton WY
246 PM MDT Sat Aug 10 2019

WYZ003>006-102115-
North Big Horn Basin-Southeast Big Horn Basin-Cody
Foothills-Southwest Big Horn Basin-
246 PM MDT Sat Aug 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN...
NORTHWESTERN WASHAKIE AND EAST CENTRAL PARK COUNTIES UNTIL 315 PM
MDT...

At 246 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Meeteetse, moving northeast at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Big
Horn, northwestern Washakie and east central Park Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4405 10871 4413 10876 4441 10840 4408 10813
TIME...MOT...LOC 2046Z 242DEG 17KT 4414 10857

Hulme

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:34 PM MDTSpecial Weather StatementRIWJohnson26 min
Aug 10, 1:22 PM MDTSpecial Weather StatementRIWSweetwater23 min
Aug 10, 1:55 PM MDTSevere Thunderstorm WarningRIWSweetwater33 min
Aug 10, 2:01 PM MDTSpecial Weather StatementRIW29 min
Aug 10, 2:23 PM MDTSpecial Weather StatementRIW37 min
Aug 10, 2:29 PM MDTSpecial Weather StatementRIW31 min
Aug 10, 2:42 PM MDTSpecial Weather StatementRIWSweetwater33 min
Aug 10, 2:46 PM MDTSpecial Weather StatementRIWBig Horn29 min
Aug 10, 2:58 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie47 min
Aug 10, 3:02 PM MDTSpecial Weather StatementRIW28 min
Aug 10, 3:33 PM MDTSpecial Weather StatementRIWHot Springs27 min
Aug 10, 3:43 PM MDTSpecial Weather StatementRIWBig Horn32 min
Aug 10, 3:48 PM MDTSpecial Weather StatementRIWFremont27 min
Aug 10, 4:05 PM MDTSpecial Weather StatementRIWJohnson55 min
Aug 10, 4:18 PM MDTSpecial Weather StatementRIWBig Horn27 min
Aug 10, 4:22 PM MDTSpecial Weather StatementRIWHot Springs23 min
Aug 10, 5:37 PM MDTSpecial Weather StatementRIWJohnson23 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.